Why on earth is Abilify so exspensive?

Question is Closed Report Mark as Favorite

Answers (2)

5 Jun 2010

They don't make a generic form for it just yet so the drug company makes it expensive. You may go to this link and see if they can help you get it cheaper. http://www.bms.com/products/Pages/programs.aspx If not you may want to ask your doctor to recommend something else to replace it due to finances. Although this is a good med to try it really did make me feel normal really quickly.

Votes: +0

5 Jun 2010

Its a monopoly med as the patent expires on April 2015, no generics are available, & depression is on the rise, perhaps the most prescribed drug, could be the reasons of it being expensive.

Abilify (aripiprazole) is a prescription medication that is used to treat schizophrenia and bipolar disorder. It is also approved to be used along with antidepressants for the treatment of major depression (this is known as "augmentation"). Recently, Abilify has also been approved for treating irritability associated with autism.

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Depakote VS Abilify?

What is the difference between Depakote and Abilify. I am currently on Abilify (5mg) for Bi-Polar I and I also take Adderall (10mg tri daily) for ...

1 answer 23 Feb 2010

What is it in Abilify that has caused me to gain 22 lbs in the past 2.5 months ?

I have been on Effexor XR for what seems like forever ... Abilify has added that" Umph" that I was lacking in concentration and focus ... ...

5 answers 27 Feb 2011

Ive started on abilify whilst slowly lowering my dosage of olanzapine?

Ive been on the full 15mg of abilify for about three weeks, its really improved my motivation and a lot of other stuff but when i reduce the ...

2 answers 2 Apr 2011

I have been put on Effexor, wellbutrin, and abilify, has anyone been on this combination?

abilify is new to me and I've read some bad things. I've also read that Effoxor interacts with abilify. plus i can't really get a ...

2 answers 16 Jul 2013

Does anyone else get sick of they do not eat with abilify?

If I skip lunch I get icky feeling, but I take my Meds in the morning so I just wondered if it is the abilify doing it. Anyone else have this happen?

1 answer 31 Aug 2013